Alert archive / Texas / Tornado Warnings in 1999
Tornado Warning 27, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Mar 2, 1999, 5:32 PM CST for Nacogdoches County, San Augustine County, Shelby County, Texas. It was in force for 33 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 2, 1999, 5:32 PM CST (23:32 UTC)
- Expired
- Mar 2, 1999, 6:05 PM CST
- In force
- 33 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Nacogdoches County, TX, San Augustine County, TX, Shelby County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 5:38 PM CST | Tornado F2 | Grigsby, TX | This was a segment of a tornado which traversed Nacogdoches and San Augustine Counties. Damage was mainly forestry however a large did crushed a mobile home with moderate damage. |
| Mar 2, 5:40 PM CST | Hail 1 | Center, TX | |
| Mar 2, 5:42 PM CST | Tornado F2 | San Augustine, TX | This was a continuation of the Nacogdoches tornado. Damage was mainly forestry consisting of numerous trees fallen and limbs snapped. Three homes had major roof damage and a carport was completely destroyed. Two large bails of rain saturated hay (Approximat |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 3:15 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 974 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
999 WFUS1 KSHV 022334 RRA TORSHV TXC347-405-419-030005- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 532 PM CST TUE MAR 2 1999 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... EASTERN NACOGDOCHES COUNTY IN EASTERN TEXAS NORTHERN SAN AUGUSTINE COUNTY IN EASTERN TEXAS SOUTHERN SHELBY COUNTY IN EASTERN TEXAS * UNTIL 605 PM CST * AT 532 PM CST... THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO NEAR MARTINSVILLE. THE THUNDERSTORM CONTAINING THIS TORNADO WAS MOVING SOUTHEAST AT 30 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... GRIGSBY AROUND 540 PM CST ATTOYAC AROUND 545 PM CST THIS THUNDERSTORM CAN PRODUCE A TORNADO THAT IS OBSCURED BY RAIN AND DIFFICULT TO SEE. GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. 11/5
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 2, 3:05 PM CST, 2 hours 27 minutes earlier.
Area forecast discussion, Mar 2, 3:05 PM CST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 305 PM CST TUE MAR 2 1999 ALL THE EXCITEMENT IS WITH CURRENT SYSTEM MOVING THROUGH TEXAS. SEVERE THUNDERSTORMS FIRING OVER FRONT AT THIS TIME. SEVERE THUNDERSTORM WATCH ALSO ISSUED AND IN EFFECT UNTIL 9 PM. MODELS IN GOOD AGREEMENT ABOUT WHAT WILL HAPPEN AFTER THIS EVENING...SO THE MAIN FORECAST PROBLEM IS THIS EVENINGS POPS. WILL KEEP POPS HIGH ON THE LA SIDE OF AREA AS TSTMS MAY PERSIST PAST 6 PM... ESPECIALLY MLU. AS FOR EXTENDED...MRF AND 93-5P CHARTS FAIRLY CLOSE...AND BOTH HAVE SOME CHANCES FOR RAIN FRIDAY THROUGH SUNDAY. NO BIG REASON TO DIGRESS AWAY FROM GUIDANCE THIS TIME. TXK 40/56/35/64 1000 TYR 37/60/40/67 0000 LFK 41/61/37/68 2000 SHV 43/60/35/66 4000 MLU 44/57/35/65 6000 17
In the hours before
Special weather statement, Mar 2, 4:58 PM CST, 34 minutes before
ARZ059>061-070>073-LAZ001>006-010>014-017>022-TXZ096-097-108>112- 124>126-136>138-149>153-165>167-030015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 458 PM CST TUE MAR 2 1999 ...SEVERE THUNDERSTORM WATCH CLEARED FOR PART OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS... THE SEVERE THUNDERSTORM WATCH ISSUED EARLIER TODAY HAS BEEN CLEARED FOR THE FOLLOWING COUNTIES IN SOUTHWEST ARKANSAS... LITTLE RIVER...HEMPSTEAD...NEVADA... AND MILLER COUNTIES... AND CLEARED FOR THESE COUNTIES IN NORTHEAST TEXAS... RED RIVER...BOWIE...FRANKLIN...TITUS...MORRIS...CASS...UPSHUR... SMITH...AND CHEROKEE COUNTIES. THE SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT FOR LAFAYETTE... COLUMBIA...AND UNION COUNTIES IN ARKANSAS...FOR ALL EAST TEXAS COUNTIES EAST OF A LINE FROM JEFFERSON TO LUFKIN...AND FOR ALL NORTHWEST AND NORTHERN LOUISIANA PARISHES UNTIL 900 PM. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT FOR LA SALLE AND CALDWELL PARISHES UNTIL 1000 PM CST. 03
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 2:45 PM CST | Severe Thunderstorm Warning | SHV | Wood | 50 min |
| Mar 2, 2:58 PM CST | Severe Thunderstorm Warning | SHV | Franklin | 32 min |
| Mar 2, 3:08 PM CST | Severe Thunderstorm Warning | SHV | Camp | 32 min |
| Mar 2, 3:20 PM CST | Severe Thunderstorm Warning | SHV | Morris, Upshur | 45 min |
| Mar 2, 3:34 PM CST | Severe Thunderstorm Warning | SHV | Gregg | 31 min |
| Mar 2, 3:38 PM CST | Severe Thunderstorm Warning | SHV | Cass, Harrison, Marion | 62 min |
| Mar 2, 3:41 PM CST | Severe Thunderstorm Warning | SHV | Smith | 34 min |
| Mar 2, 3:51 PM CST | Severe Thunderstorm Warning | SHV | Rusk, Smith | 44 min |
| Mar 2, 3:58 PM CST | Severe Thunderstorm Warning | SHV | Panola | 47 min |
| Mar 2, 4:35 PM CST | Severe Thunderstorm Warning | SHV | Rusk | 45 min |
| Mar 2, 4:41 PM CST | Severe Thunderstorm Warning | SHV | Harrison | 34 min |
| Mar 2, 4:43 PM CST | Severe Thunderstorm Warning | SHV | Panola | 47 min |
| Mar 2, 4:55 PM CST | Severe Thunderstorm Warning | SHV | Shelby | 65 min |
| Mar 2, 5:11 PM CST | Severe Thunderstorm Warning | SHV | Nacogdoches | 49 min |
| Mar 2, 5:57 PM CST | Tornado Warning | SHV | San Augustine | 33 min |
Nearby
Tornado Warnings in Texas, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.